Tab Application Banner
  • Users Online: 510
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
 
CASE BASED REVIEW
Ahead of Print

Hydroxychloroquine-induced auditory toxicity


1 Department of Rheumatology and Clinical Immunology, CMC, Vellore, Tamil Nadu, India
2 Department of Rheumatology, Tomo Riba Institute, Health and Medical Sciences, Papumpare, Arunachal Pradesh, India

Correspondence Address:
Abhishek Patil,
Department of Rheumatology and Clinical Immunology, Christian Medical College, Vellore - 632 004, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/injr.injr_130_19

A 51-year-old female with mixed connective tissue disease presented with bilateral sensorineural hearing loss. The hearing deficit was gradually progressive over a period of 6 months. On evaluation, no obvious cause for hearing was evident. Due to ototoxic potential of hydroxychloroquine, we decided to stop the drug and observe for improvement. Over time, her hearing loss stabilized, with improvement in audiometric findings. Hydroxychloroquine induced auditory toxicity is rare. Increased awareness and early recognition may minimize damage.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Patil A
    -  Jerang Y
    -  Mathew J
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed927    
    PDF Downloaded22    
    Cited by others 1    

Recommend this journal